GLP-1 Evidence

Not medical advice. A record of published research and our assessments of it. The limits

Suspected Biphasic Anaphylaxis Following the First Known Dose of Tirzepatide: A Case Report and Brief Review of Reported Hypersensitivity Reactions

Design
Pharmacovigilance
Drugs
Tirzepatide
Assessment
Not yet reviewed by a person · added Sep 13, 2026

This study was added automatically and has not been reviewed. Until it is, the collection publishes no population match, weight-loss explanation, study tier, findings, population or funding details for it: a check of automatically extracted details found too many errors to show them as fact. The abstract below is the source as retrieved.

01Source

The source, as retrieved

Abstract

Tirzepatide is a dual glucose-dependent insulinotropic polypeptide and glucagon-like peptide-1 receptor agonist increasingly used for type 2 diabetes mellitus and chronic weight management. Although generally well tolerated, serious systemic hypersensitivity reactions may occur. We report a 37-year-old woman who developed anaphylaxis shortly after administering her first known subcutaneous dose of tirzepatide. She presented with facial and periorbital angioedema, nasal congestion, generalized urticaria, bronchospasm, hypoxemia, and hypotension. She was treated with intravenous fluids, nebulized bronchodilators, and two doses of intramuscular epinephrine, resulting in complete clinical resolution. Approximately one hour later, she developed recurrent generalized urticaria, facial angioedema, and chest tightness without further exposure to the suspected trigger. Although no objective respiratory or hemodynamic compromise was documented during the recurrent episode, the recurrence was considered suggestive of a possible biphasic reaction. Her symptoms resolved following treatment with intravenous hydrocortisone and chlorphenamine. Acute and baseline serum tryptase levels were unavailable, and validated allergy testing for tirzepatide was not performed; therefore, the underlying immunological mechanism could not be established. This case highlights the importance of early recognition and prompt treatment of tirzepatide-associated anaphylaxis, as well as continued pharmacovigilance and detailed reporting of severe hypersensitivity reactions.

Where this record came from

SourceRetrievedIdentifier
pubmedSep 13, 202642694337
first ingestion